Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 73, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 28, 2013, 5:31 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2013, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 28, 2013, 6:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS51 KBOX 282131
SVRBOX
MAC011-015-282200-
/O.NEW.KBOX.SV.W.0073.130828T2131Z-130828T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT WED AUG 28 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 600 PM EDT
* AT 530 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER PLAINFIELD...OR 17 MILES
NORTHWEST OF NORTHAMPTON...AND WAS MOVING WEST AT 5 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
BUCKLAND...ASHFIELD...CHESTERFIELD...WORTHINGTON...GOSHEN...
CUMMINGTON...PLAINFIELD AND HAWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4250 7298 4252 7297 4256 7298 4260 7296
4261 7295 4261 7284 4243 7279 4241 7300
TIME...MOT...LOC 2130Z 074DEG 5KT 4251 7292
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 5:05 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 28, 5:05 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT WED AUG 28 2013
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION AT
TIMES THROUGH EARLY NEXT WEEK...BUT A WASHOUT IS NOT EXPECTED.
THE BEST CHANCE FOR PRECIPITATION WILL OCCUR ON LABOR DAY AND
TUESDAY AS A FRONT SLOWLY MOVES ACROSS THE REGION. TEMPERATURES
WILL BE NEAR NORMAL...BUT IT WILL BECOME INCREASINGLY MORE HUMID
THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
***SCT SHOWERS/THUNDERSTORMS INTO THIS EVENING ACROSS THE INTERIOR
WITH A VERY LOCALIZED FLASH FLOOD THREAT***
CYCLONIC FLOW AND 1000 TO 1500 J/KG OF MLCAPE WILL CONTINUE TO
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS INTERIOR
SOUTHERN NEW ENGLAND INTO THE EVENING HOURS. SEVERE WEATHER THREAT
IS RATHER LOW GIVEN WEAK WIND FIELDS. HOWEVER...THE STORMS WILL BE
VERY SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A
VERY LOCALIZED FLASH FLOOD THREAT...ESPECIALLY WHERE OROGRAPHICS CAN
ASSIST. SHOULD SEE THE ACTIVITY DIMINISH ACROSS THE INTERIOR BY
LATE EVENING...BUT CAN/T RULE OUT A FEW SHOWERS LINGERING WELL AFTER
MIDNIGHT.
MEANWHILE...ONSHORE FLOW SHOULD KEEP THE ACTIVITY CONFINED TO THE
INTERIOR WITH MAINLY DRY WEATHER PREVAILING ALONG THE COASTAL PLAIN
THIS EVENING. HOWEVER...FOG BANK SITTING OFF THE COAST WILL LIKELY
MOVE BACK INTO THIS REGION WITH THE LOSS OF DAYTIME HEATING. WILL
GO AHEAD AND ISSUE A DENSE FOG ADVISORY FOR PORTIONS OF THE EAST/
SOUTH COASTS...AS WELL AS INTERIOR SOUTHEAST MASSACHUSETTS INTO MID
MORNING ON THURSDAY. IT MAY HAVE TO BE FURTHER EXPANDED BUT WILL
LET THE NEXT SHIFTS EVALUATE. ITS ALSO POSSIBLE SOME DRIZZLE/MIST
DEVELOPS ALONG THE COAST LATE. LOW TEMPS WILL MAINLY BE IN THE 60S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
HIGH PRESSURE OVER THE CANADIAN MARITIMES WILL COMBINED
WITH LOW PRESSURE SOUTH OF NEW ENGLAND. THIS WILL GENERATE A
NORTHEAST FLOW OF AIR INTO THE REGION. WHILE DENSE FOG SHOULD BURN
OFF IN THE MORNING...MODEL CROSS SECTIONS SHOW THAT LOW CLOUDS MAY
HANG ON FOR MUCH OF THE DAY...AT LEAST ACROSS EASTERN NEW ENGLAND.
THIS SHOULD KEEP HIGH TEMPS IN THE LOWER 70S IN THIS REGION...AND
ITS POSSIBLE A FEW LOCATIONS DON/T BREAK 70. LITTLE INSTABILITY IS
EXPECTED ALONG THE COASTAL PLAIN...SO THAN A BIT OF DRIZZLE IN THE
MORNING AND PERHAPS A SPOT SHOWER OR TWO IN THE AFTERNOON MUCH OF
THE TIME WILL BE DRY.
ACROSS INTERIOR SOUTHERN NEW ENGLAND...SOME PEEKS OF SUN IN THE
AFTERNOON SHOULD ALLOW HIGHS TO CLIMB INTO THE UPPER 70S TO AROUND
80. MLCAPES PROBABLY ONLY REACH BETWEEN 500 AND 1000 J/KG IN THIS
REGION. THIS INSTABILITY IS EXPECTED TO GENERATE A FEW SHOWERS AND
PERHAPS A THUNDERSTORM OR TWO DURING THE AFTERNOON...BUT NOT
EXPECTING ANY SEVERE WEATHER. ANY STORMS THAT DEVELOP SHOULD BE
WEAKER THAN TODAY GIVEN LIMITED INSTABILITY.
THURSDAY NIGHT...
ANY ISOLATED SHOWERS OR PERHAPS A THUNDERSTORM
ACROSS THE INTERIOR SHOULD QUICKLY DIMINISH DURING THE EVENING.
OTHERWISE...CONCERN WILL TURN TO THE THREAT FOR AREAS OF FOG...BUT
MODELS INDICATE IT MAY NOT BE AS BAD AS TONIGHT. LOW TEMPS THURSDAY
NIGHT WILL MAINLY BE IN THE 50S TO LOWER 60S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* WEAK HIGH PRESSURE REMAINS FRIDAY INTO SATURDAY
* UNSETTLED WEATHER RETURNS EARLY NEXT WEEK
OVERVIEW AND MODEL PREFERENCES...
MAIN THEME OF THE MEDIUM RANGE MODEL SUITE IS PERSISTENT H5
PATTERN ACROSS NORTH AMERICA WITH LARGE LONG WAVE RIDGE ACROSS THE
CENTRAL U.S. WHILE LONG WAVE THROUGH REMAINS ACROSS THE EASTERN
SEABOARD. THIS PATTERN TRIES TO FLATTEN OUT BRIEFLY OVER THE
HOLIDAY WEEKEND ACROSS THE NORTHERN TIER STATES...BUT JUST
REAMPLIFIES AGAIN AS VIGOROUS SHORT WAVE WORKS SE OUT OF CENTRAL
CANADA AS THE UPPER RIDGE ACTUALLY RETROGRADES BACK TO THE PLAINS
STATES. OVERALL...THIS PATTERN WILL KEEP THE REGION IN A GENERAL
NW UPPER FLOW WITH PERIODIC SHORT WAVES MOVING ACROSS. ONE
STRONGER SHORT WAVE APPROACHES AROUND THE HOLIDAY...BUT TIMING OF
SURFACE FEATURES IS NOT VERY GOOD BEYOND SATURDAY SO HAVE LOWER
CONFIDENCE THEN. AT THIS POINT...LOOKS LIKE BEST SHOT OF PRECIP
WILL OCCUR ON MONDAY AND TUESDAY AS THE UPPER TROUGH DIGS...
SLOWING THE APPROACHING COLD FRONT ACROSS THE REGION.
LEANED TOWARD BLEND OF PREVIOUS FORECAST ALONG WITH THE WPC
GUIDANCE.
DETAILS...
FRIDAY-SATURDAY...WEAK HIGH PRES REMAINS ACROSS THE REGION WHICH
SHOULD KEEP DRY CONDITIONS FOR THE MOST PART. HOWEVER...WITH WEAK
UPPER LEVEL SHORT WAVES IN THE NW FLOW...COULD SEE ISOLD
SHOWERS/TSTMS MAINLY ACROSS THE INTERIOR. AS WARM FRONT APPROACHES
DURING SATURDAY...MAY SEE A BETTER SHOT OF SHOWERS/TSTMS /CARRIED
CHANCE POPS/ OVER THE INTERIOR. EXPECT HIGHS IN THE UPPER 70S TO
LOWER 80S WITH RATHER HUMID CONDITIONS IN PLACE.
SUNDAY-MONDAY...BIG QUESTION DURING THIS TIMEFRAME IS THE SLOWING
APPROACH OF THE COLD FRONT OUT OF NY STATE. THIS WILL DEPEND UPON
HOW MUCH THE UPPER TROUGH DIGS OVER THE APPALACHIANS. HAVE KEPT
CHANCE POPS GOING BOTH DAYS...WITH THE BEST CHANCE OVER S NH/CENTRAL
AND W MA INTO N CENTRAL CT. WARM AND HUMID CONDITIONS CONTINUE ON
THE SW WIND FLOW. MAY SEE GUSTS UP TO 20-25 KT ALONG THE S COAST ON
THE HOLIDAY.
TUESDAY...HIGH AMPLITUDE TROUGH REMAINS OVER EAST COAST AS UPPER
LEVEL LOW REPEATEDLY FLINGS SHORTWAVES TOWARD THE NORTHEAST. ENERGY
ALSO CONTINUES TO FLOW UP EAST COAST LEADING TO THE CONTINUED CHANCE
OF THUNDER AHEAD AND ALONG THE STALLED FRONT.
WEDNESDAY...TIMING IS IN QUESTION...BUT FOR NOW HAVE THE FRONT
MOVING OFFSHORE AS HIGH PRES DIVES SOUTH OF THE REGION ALLOWING
FOR A BRIEF REPRIEVE FROM THE ACTIVE WEATHER PATTERN.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE CONFIDENCE THROUGH THURSDAY NIGHT BUT LOW
CONFIDENCE IN TIMING.
THIS AFTERNOON THROUGH TONIGHT...
MOST LOCATIONS HAVE IMPROVED TO VFR AS OF MID AFTERNOON BUT SOME LOW
CLOUDS PERSISTED ACROSS THE CAPE AND NANTUCKET. EXPECT CONDITIONS
ALONG THE COASTAL PLAIN TO DETERIORATE TO IFR-LIFR AFTER SUNSET.
THE EXACT TIMING IS UNCERTAIN...BUT FOG BANK IS SITTING OFF THE
COAST AND WITH ONSHORE WINDS AND COOLING BOUNDARY LAYER IT WON/T
TAKE MUCH TO BRING IT BACK. MEANWHILE...ACROSS THE INTERIOR
SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE
EVENING WITH LOCALIZED LOWER CONDITIONS. IFR CONDITIONS WILL
PROBABLY ALSO DEVELOP ACROSS MUCH OF THE INTERIOR LATER TONIGHT IN
AREAS OF FOG AND LOW CLOUDS.
THURSDAY...
MODEL CROSS SECTIONS SHOW A LOT OF LOW LEVEL RELATIVE HUMIDITIES
THROUGH THE DAY. IFR CONDITIONS WILL PROBABLY LINGER INTO THE
AFTERNOON ALONG THE COASTAL PLAIN...BEFORE PERHAPS SOME IMPROVEMENT
TO MVFR. SHOULD SEE CONDITIONS IMPROVE TO VFR BY AFTERNOON ACROSS
THE INTERIOR...BUT THERE WILL BE THE RISK FOR A FEW SHOWERS AND
EMBEDDED THUNDERSTORMS.
THURSDAY NIGHT...
MVFR TO IFR CONDITIONS EXPECTED IN AREAS OF LOW CLOUDS AND FOG
PATCHES.
KBOS TERMINAL...MODERATE CONFIDENCE. IFR TO LIFR CONDITIONS
TONIGHT INTO THU MORNING. MODELS MAY BE TOO SLOW IN BRINGING
LOWER CIGS/VSBYS BACK INTO THE REGION THIS EVENING BASED ON
LATEST VISIBLE SATELLITE IMAGERY.
KBDL TERMINAL...MODERATE CONFIDENCE. A THUNDERSTORM MAY BE IN THE
VICINITY OF THE TERMINAL THROUGH THE EVENING HOURS. MVFR-IFR
CONDITIONS MAY DEVELOP LATE IN AREAS OF FOG AND LOWER CLOUDS.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY AND SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROB
FOR ISOLD SHOWERS/TSTMS EACH AFTERNOON/EVENING ACROSS INLAND
AREAS. LOCAL MVFR-IFR VSBYS IN PATCHY LATE NIGHT/EARLY MORNING
FOG.
SUNDAY-MONDAY...MODERATE CONFIDENCE. VFR TO START...LOWERING TO
MVFR BY SUNDAY AFTERNOON. SCT SHOWERS/TSTMS SLOWLY MOVING ACROSS
THE REGION...BEST CHANCE ACROSS WESTERN AREAS ON SUNDAY...THEN THE
ENTIRE REGION ON MONDAY. LOCAL IFR VSBYS IN ANY HEAVIER RAINFALL
AND LATE NIGHT/EARLY MORNING PATCHY FOG.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW /THROUGH THURSDAY NIGHT/...MODERATE TO HIGH CONFIDENCE
NORTHEAST WINDS MAY GUST INTO THE LOWER 20 KNOTS DURING THE DAY
THURSDAY WITH A HIGH OVER THE MARITIMES AND A LOW TO OUR SOUTH.
HOWEVER...THINK CONDITIONS WILL REMAIN BELOW SCA THRESHOLDS
THROUGH THURSDAY NIGHT SO NO HEADLINES AT THIS TIME. MARINERS
SHOULD BE PREPARED FOR SOME CHOPPY SEAS THOUGH DURING THE DAY
THURSDAY.
MAIN CONCERN FOR MARINERS THROUGH THURSDAY MORNING WILL BE DENSE
FOG. VISIBILITIES WILL BE NEAR ZERO AT TIMES.
OUTLOOK...FRIDAY THROUGH MONDAY...
WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD.
WINDS GUSTING UP TO 20 KT SATURDAY THROUGH MONDAY WITH S-SW SWELLS
PICKING UP TO 4 FT ON THE OUTER WATERS. VSBY RESTRICTIONS IN ANY
LATE NIGHT/EARLY MORNING PATCHY FOG. CHANCE FOR SHOWERS/TSTMS
SUNDAY NIGHT-MONDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...DENSE FOG ADVISORY UNTIL 9 AM EDT THURSDAY FOR MAZ007-015-016-
019>024.
DENSE FOG ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT
THURSDAY FOR MAZ017-018.
NH...NONE.
RI...DENSE FOG ADVISORY UNTIL 9 AM EDT THURSDAY FOR RIZ008.
DENSE FOG ADVISORY FROM 10 PM THIS EVENING TO 9 AM EDT
THURSDAY FOR RIZ005>007.
MARINE...NONE.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVTHazardous weather outlook, Aug 28, 3:52 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 352 PM EDT WED AUG 28 2013 CTZ002>004-MAZ002>006-008>014-026-NHZ011-012-015-RIZ001>004-292000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 352 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS INTERIOR SOUTHERN NEW ENGLAND WILL PRODUCE LOCALLY HEAVY RAINFALL. THERE WILL BE A VERY LOCALIZED FLASH FLOOD THREAT THIS EVENING ACROSS THIS REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-015-016-019>024-RIZ008-292000- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BLOCK ISLAND RI- 352 PM EDT WED AUG 28 2013 ...DENSE FOG ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017-018-RIZ005>007-292000- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI- 352 PM EDT WED AUG 28 2013 ...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-292000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 352 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF DENSE FOG EXPECTED INTO AT LEAST MID MORNING ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 28, 12:18 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1218 PM EDT WED AUG 28 2013 CTZ002>004-MAZ002>004-008>012-026-NHZ011-012-015-281830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE 1218 PM EDT WED AUG 28 2013 ...SLOW-MOVING THUNDERSTORMS MAY LEAD TO LOCALLY HEAVY RAINFALL THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OS SOUTHERN NEW ENGLAND THIS AFTERNOON. THE MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW. WITH HIGH HUMIDITY ALREADY IN PLACE...THERE IS POTENTIAL FOR LOCALLY HEAVY RAINFALL THIS AFTERNOON. THIS COULD LEAD TO POOR-DRAINAGE FLOODING OF URBAN AREAS LATER THIS AFTERNOON. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:48 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more | 13 hr |
| Aug 28, 5:51 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Aug 28, 5:52 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 113 min |
| Aug 28, 6:16 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire, Worcester | 119 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.